Alert archive / Hawaii / Wind Advisories in 2019
Wind Advisory 4, NWS Honolulu, HI
NWS Honolulu, HI issued this wind advisory at Jan 26, 2019, 9:17 PM HST for Kalawao County, Hawaii. It was in force for 14 hr.
The area
The counties it named.
The facts
- Issued
- Jan 26, 2019, 9:17 PM HST (07:17 UTC)
- Expired
- Jan 27, 2019, 11:06 AM HST
- In force
- 14 hr
- Issued by
- NWS Honolulu, HI
County Kalawao County, HI
The radar
The Molokai radar (PHMO), 24 km from the middle of the area, began a volume at 07:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Hilo, (PITO), launched 00:00Z, 7.3 hours before the alert went out and 261 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1487 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- -265 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
224 WWHW70 PHFO 270717 NPWHFO URGENT - WEATHER MESSAGE National Weather Service Honolulu HI 917 PM HST Sat Jan 26 2019 HIZ014>016-024-271600- /O.NEW.PHFO.WI.Y.0004.190127T0717Z-190127T1600Z/ Lanai Makai-Lanai Mauka-Kahoolawe-South Big Island- 917 PM HST Sat Jan 26 2019 ...WIND ADVISORY IN EFFECT UNTIL 6 AM HST SUNDAY... The National Weather Service in Honolulu has issued a Wind Advisory, which is in effect until 6 AM HST Sunday. * WINDS...East 25 to 30 mph with localized gusts to around 50 mph over portions of the Lanai and the lower Puna district on the Big Island in and around Volcanoes National Park. * TIMING...Through 6 AM HST Sunday. * IMPACTS...Motorists, especially those in high profile vehicles, are urged to drive with caution. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of at least 30 mph, or gusts of at least 50 mph, are expected. Motorists should use extra caution. && $$ Gibbs
3 follow-up statements
390 WWHW70 PHFO 271341 NPWHFO URGENT - WEATHER MESSAGE National Weather Service Honolulu HI 341 AM HST Sun Jan 27 2019 HIZ014>016-024-280245- /O.EXT.PHFO.WI.Y.0004.000000T0000Z-190128T0400Z/ Lanai Makai-Lanai Mauka-Kahoolawe-South Big Island- 341 AM HST Sun Jan 27 2019 ...WIND ADVISORY NOW IN EFFECT UNTIL 6 PM HST THIS EVENING... * WINDS...East 25 to 30 mph with localized gusts to around 50 mph over portions of the Lanai and the lower Puna district on the Big Island in and around Volcanoes National Park. * TIMING...Through 6 PM HST today. * IMPACTS...Motorists, especially those in high profile vehicles, are urged to drive with caution. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of at least 30 mph, or gusts of at least 50 mph, are expected. Motorists should use extra caution. && $$ Gibbs
668 WWHW70 PHFO 271608 CCA NPWHFO URGENT - WEATHER MESSAGE...CORRECTED National Weather Service Honolulu HI 608 AM HST Sun Jan 27 2019 HIZ014>016-024-280245- /O.COR.PHFO.WI.Y.0004.000000T0000Z-190128T0400Z/ Lanai Makai-Lanai Mauka-Kahoolawe-South Big Island- 608 AM HST Sun Jan 27 2019 ...WIND ADVISORY NOW IN EFFECT UNTIL 6 PM HST THIS EVENING... * WINDS...Northeast 25 to 30 mph with localized gusts to around 50 mph over portions of the Lanai, and the lower Puna district on the Big Island in and around Volcanoes National Park. * TIMING...Through 6 PM HST today. * IMPACTS...Motorists, especially those in high profile vehicles, are urged to drive with caution. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of at least 30 mph, or gusts of at least 50 mph, are expected. Motorists should use extra caution. && $$ Gibbs
127 WWHW70 PHFO 272106 NPWHFO URGENT - WEATHER MESSAGE National Weather Service Honolulu HI 1106 AM HST Sun Jan 27 2019 HIZ014>016-024-272215- /O.CAN.PHFO.WI.Y.0004.000000T0000Z-190128T0400Z/ Lanai Makai-Lanai Mauka-Kahoolawe-South Big Island- 1106 AM HST Sun Jan 27 2019 ...WIND ADVISORY IS CANCELLED... The National Weather Service in Honolulu has cancelled the Wind Advisory. Northeasterly trade winds will remain locally gusty, but will be below advisory levels today. However, another surge in north- northeast winds is expected Monday. $$ Birchard
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Honolulu, HI wrote its last area forecast discussion before this wind advisory went out at Jan 26, 8:32 PM HST, 45 minutes earlier.
Area forecast discussion, Jan 26, 8:32 PM HST, 45 minutes before
Area Forecast Discussion National Weather Service Honolulu HI 832 PM HST Sat Jan 26 2019 .SYNOPSIS... Gusty north-northeast winds along with cool and dry conditions will prevail through a good portion of the upcoming week. Any showers that do develop will focus over windward and northern slopes each day. Rainfall accumulations will be minimal with the dry air in place. A gradual warming and moistening trend will be possible through the second half of the week. && .DISCUSSION... The latest surface analysis showed a strong pressure gradient in place across the region between high pressure centered north- northwest of the islands and low pressure to the northeast. Strong northerly winds have resulted with some of the evening observations reflecting wind advisory conditions (Maui County/Big Island) and gusts exceeding 40-45 mph. Will possibly need an update later this evening as a result with wind advisory headlines. Otherwise, mostly dry conditions with a cool airmass in place is expected overnight with low temperatures forecast to drop into the low to mid 60s. Dewpoints are below normal (reflecting the dry airmass) ranging from the low to mid 50s. Despite the dry air in place, a few showers are managing to develop, mainly along windward and northern slopes with the northerly flow in place. The exception has been over the southeast slopes of the Big Island near Wood Valley and Pahala with accumulations exceeding a quarter of an inch in the past couple of hours this evening. Guidance reflects no significant changes in the synoptic pattern through much of the upcoming week. Gusty north-northeast winds due to the aforementioned pressure gradient in place is expected to hold. Winds in the typically windier areas with this flow in place may remain around advisory levels each day. Dry conditions will prevail with precipitable water (PW) values forecast to remain below an inch (below average). Guidance does depict a shortwave trough diving southeastward which could trigger a few more windward/northern slope showers over the eastern end of the state late Sunday into Monday. Rainfall accumulations, however, will be minimal. Cool conditions with dewpoints hanging out in the 50s will continue through the first half of the week. A gradual warming and moistening trend will be possible through the second half of the week. && .AVIATION... The passing of a cold front last night and earlier today has brought in a cool and breezy northerly air mass. All but the southeast corner of the Big Island is seeing this, but this will be changing shortly in next couple hours as the deeper northerly winds reaches this area. The breezy northerly winds, though, has lead to AIRMET Tango at or below 8k feet, south through west of all mountain ranges of all islands. With no real significant change expect through Sunday, AIRMET Tango will remain in place through at least 2200z. The turbulence is supported by a strong low level inversion based at 45 hundred to 5k feet across the main Hawaiian Islands. A NW to SE oriented jet stream is present just to the north of the main Hawaiian Islands. Satellite imagery shows a patch of dense mid and high level clouds brushing the central islands, and radar is detecting some precipitation with it. This jet stream will also lead to the potential of light to moderate turbulence between fl200 and fl280 feet. Models are indicating little change through at least 2200z tomorrow as an upper level low forms some 600 nm NNE of Oahu. In the process, the jet stream moves south to over the islands. AIRMET Sierra is not expected to be an issue overnight. Any showers that do develop will be brief and spotty. && .MARINE... A nearly stationary area of low pressure east and northeast of the state along with a series of reinforcing highs building northwest of the island chain, will keep moderate to strong north- northeasterly winds in place across the marine area through the upcoming work week. A Small Craft Advisory (SCA) is currently in effect for all marine zones through 6 AM Sunday. The SCA has been expanded to include all marine zones from the Pailolo Channel eastward, with the exception of windward Maui County waters, through 6 PM Monday due to strong winds. As reinforcing highs build northwest of the islands and northwest swells move through the area during the upcoming work week, the SCA will need to be adjusted at times to include or remove the appropriate marine zones. The current northwest swell will slowly lower through the rest of the weekend. Meanwhile, short period, choppy surf will continue to affect east facing shores through much of next week. Surf along east facing shores is expected to drop below the High Surf Advisory criteria of 8 feet later tonight, but could approach advisory levels at times as new highs build northwest of the islands during the upcoming work week. A series of new, moderate to large, northwest swells will move through the islands during the upcoming work week. The first will build Sunday night, peak near advisory levels across north and west facing shores Monday into Monday night, then lower through mid week. The second northwest swell is expected to build Tuesday night and Wednesday, then peak close to warning levels late Wednesday night and Thursday. This swell will then slowly lower through the end of the work week. Another northwest swell may then bring advisory level surf to north and west facing shores next weekend. && .HFO WATCHES/WARNINGS/ADVISORIES... High Surf Advisory until 6 AM HST Sunday for Kauai Windward-Oahu Koolau-Olomana-Molokai Windward-Maui Windward West-Windward Haleakala. Small Craft Advisory until 6 PM HST Monday for Maui County Leeward Waters-Maalaea Bay-Pailolo Channel-Alenuihaha Channel- Big Island Windward Waters-Big Island Leeward Waters-Big Island Southeast Waters. Small Craft Advisory until 6 AM HST Sunday for Kauai Northwest Waters-Kauai Windward Waters-Kauai Leeward Waters-Kauai Channel- Oahu Windward Waters-Oahu Leeward Waters-Kaiwi Channel-Maui County Windward Waters. && DISCUSSION...Gibbs AVIATION...Lau MARINE...Jelsema
The office that day
Everything else NWS Honolulu, HI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 27, 3:37 AM HST | Small Craft Advisory | HFO | 7 days |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.